Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 15, 2009, 3:38 AM MDT. It took effect at Aug 15, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2009, 3:38 AM MDT (09:38 UTC)
- In effect from
- Aug 15, 2009, 12:00 PM MDT
- Expired
- Aug 15, 2009, 9:26 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 150938 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 338 AM MDT SAT AUG 15 2009 UTZ438-440-441-152100- /O.NEW.KSLC.FW.W.0010.090815T1800Z-090816T0400Z/ HENRY MOUNTAINS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 338 AM MDT SAT AUG 15 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 438...440 AND 441... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 438...440 AND 441. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP ACROSS SOUTHERN AND SOUTHEASTERN UTAH THIS AFTERNOON. THESE AREAS WILL ALSO EXPERIENCE RELATIVE HUMIDITIES BELOW 15 PERCENT...WITH THE DRIEST CONDITIONS EXPECTED IN THE LATTER HALF OF THE AFTERNOON. THIS COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS SOUTHERN AND SOUTHEASTERN UTAH. IN ADDITION TO THE WINDS AND LOW RELATIVE HUMIDITIES...MUCH OF THIS AREA WILL ALSO EXPERIENCE A COLD FRONTAL PASSAGE LATER TODAY. THE COLD FRONT IS DRAPED ACROSS CENTRAL UTAH THIS MORNING AND WILL STAY THERE THROUGH MUCH OF TODAY...BEFORE EVENTUALLY MOVING INTO SOUTHERN UTAH LATE THIS AFTERNOON...SHIFTING THE WINDS TO THE WEST-NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ445>449-152100- /O.NEW.KSLC.FW.W.0010.090815T1800Z-090816T0400Z/ GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 338 AM MDT SAT AUG 15 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 445 THROUGH 449 BELOW 7500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 445 THROUGH 449 BELOW 7500 FEET. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP ACROSS EASTERN AND SOUTHEASTERN UTAH THIS AFTERNOON. THESE AREAS WILL ALSO EXPERIENCE RELATIVE HUMIDITIES BELOW 15 PERCENT...WITH THE DRIEST CONDITIONS EXPECTED IN THE LATTER HALF OF THE AFTERNOON. THIS COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS EASTERN AND SOUTHEASTERN UTAH BELOW 7500 FEET WHERE FUELS ARE CRITICALLY DRY. IN ADDITION TO THE WINDS AND LOW RELATIVE HUMIDITIES...MUCH OF THIS AREA WILL ALSO EXPERIENCE A COLD FRONTAL PASSAGE LATER TODAY. THE COLD FRONT IS DRAPED ACROSS CENTRAL UTAH THIS MORNING AND WILL STAY THERE THROUGH MUCH OF TODAY...BEFORE EVENTUALLY MOVING INTO EASTERN AND SOUTHERN UTAH LATE THIS AFTERNOON...SHIFTING THE WINDS TO THE WEST-NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS85 KSLC 152041 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 241 PM MDT SAT AUG 15 2009 UTZ438-440-441-160400- /O.CON.KSLC.FW.W.0010.000000T0000Z-090816T0400Z/ HENRY MOUNTAINS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 241 PM MDT SAT AUG 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 438...440 AND 441... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 438...440 AND 441. SOUTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 30 MPH WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEASTERN UTAH INTO THE EARLY EVENING HOURS. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WILL CONTINUE TO RESULT IN SEVERE FIRE WEATHER CONDITIONS INTO THE EVENING HOURS. RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE...AND THE GUSTY WINDS ARE EXPECTED TO DIMINISH NEAR OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ UTZ445>449-160400- /O.CON.KSLC.FW.W.0010.000000T0000Z-090816T0400Z/ GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 241 PM MDT SAT AUG 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 445 THROUGH 449 BELOW 7500 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 445 THROUGH 449 BELOW 7500 FEET. SOUTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 30 MPH WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEASTERN UTAH INTO THE EARLY EVENING HOURS. THESE WINDS COMBINED WITH RELATIVE HUMIDITIES BELOW 15 PERCENT WILL CONTINUE TO RESULT IN SEVERE FIRE WEATHER CONDITIONS INTO THE EVENING HOURS ACROSS PORTIONS OF SOUTHEASTERN UTAH BELOW 7500 FEET WHERE FUELS ARE CRITICALLY DRY. RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE...AND THE GUSTY WINDS ARE EXPECTED TO DIMINISH NEAR OR SHORTLY AFTER SUNSET...ALLEVIATING THE SEVERE FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 160326 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 926 PM MDT SAT AUG 15 2009 UTZ438-440-441-445>449-160430- /O.CAN.KSLC.FW.W.0010.000000T0000Z-090816T0400Z/ HENRY MOUNTAINS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 926 PM MDT SAT AUG 15 2009 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 438...440...441...AND 445 THROUGH 449... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 438...440...441...AND 445 THROUGH 449. WIND SPEEDS ACROSS THE SOUTHEAST DESERT AREAS HAVE FALLEN BELOW CRITICAL LEVELS...BUT WILL CONTINUE TO GUST NEAR 20 MPH IN THE HIGH PLATEAU AND GAP AREAS THROUGH LATE THIS EVENING BEFORE DIMINISHING FURTHER OVERNIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 10:31 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 14, 10:31 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1031 PM MDT FRI AUG 14 2009 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL CROSS THE GREAT BASIN TONIGHT THROUGH SATURDAY...SENDING A COLD FRONT THROUGH THE AREA. HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH MIDWEEK NEXT WEEK. && .DISCUSSION...WATER VAPOR LOOP SHOWS AN UPPER LOW NEARING THE NORTHERN ROCKIES...WITH A WAVE EMBEDDED IN THE TROUGH OVER NORTHERN CALIFORNIA. MEANWHILE...AN UPPER LOW SPINS OVER 145W/32N WITH RIDGING OVER THE GULF OF ALASKA. 400-250MB ACARS WIND OBSERVATIONS SHOW A 75-105KT WESTERLY JET OVER NORTHERN CALIFORNIA...WITH CYCLONIC FLOW OF 75-85KT OVER THE NORTHERN ROCKIES. 00Z 700MB ANALYSIS SHOWS A COLD FRONT MOVING INTO THE GREAT BASIN. BEHIND THE BOUNDARY...ELKO WAS ALREADY DOWN TO +9C AND BOISE AT +2C...WHILE SALT LAKE CITY REMAINS AT +15C AHEAD OF THE FRONT. 00Z KSLC RAOB INDICATES 3C COOLING BELOW 550MB AND SLIGHT COOLING ALOFT DURING THE PAST 24 HOURS. INVERTED-V SIGNATURE INDICATES POTENTIAL FOR DRY MICROBURSTS WHILE MID LEVELS HAVE SATURATED. GOES/RUC PRECIPITABLE WATER INDICATE VALUES NEAR AN INCH ACROSS SOUTHEAST AND EAST CENTRAL UTAH...AND IN A NARROW SW TO NE CORRIDOR ACROSS NORTHERN UTAH. ALONG THE IDAHO BORDER AND WEST DESERTS...VALUES WERE BELOW A HALF INCH. COLD FRONT IS CURRENTLY CROSSING INTO THE WASATCH FRONT. THIS BOUNDARY...THOUGH WELL DEFINED FOR THIS TIME OF YEAR...IS NOT NEARLY AS POWERFUL AS LAST WEEKS. TEMPERATURES ARE 5 TO 10F COOLER THAN 24 HOURS AGO POST FRONTAL...COMPARED TO CLOSER TO 20 TO 25F COOLER WITH LAST WEEKS COLD FRONT. WITH LITTLE IF ANY PRESSURE RISES TO THE NORTHWEST...IT LOOKS LIKE THE BOUNDARY WILL END UP SETTLING ACROSS CENTRAL UTAH OVERNIGHT. WINDS ACROSS SOUTHWEST UTAH HAVE DIMINISHED AS A PRE-FRONTAL SURFACE TROUGH SAGS ACROSS THE AREA. THIS LEAVES THE GREATEST WIND GUSTS BEHIND THE COLD FRONT ACROSS NORTHWEST AND WEST CENTRAL UTAH. WHILE WINDS ARE NOTABLE...THEY WILL REMAIN BELOW ADVISORY CRITERIA SO WILL ALLOW ADVISORY TO EXPIRE AT 10 PM. LOOKING AHEAD TO TOMORROW...WITH THE JET ROUNDING THE BASE OF THE TROUGH...THERE SHOULD BE ENOUGH ENHANCED VERTICAL MOTION COUPLED WITH COOLING ALOFT TO SUPPORT GUSTY CONVECTION. CURRENT SET OF GRIDS HAS A GOOD DEPICTION OF THIS SCENERIO. OTHERWISE...WITH THE ARRIVAL OF THE TROUGH...EXPECT UNSEASONABLY COOL TEMPERATURES ACROSS MUCH OF THE STATE THIS WEEKEND. HAVE ADJUSTED GRIDS TO ACCOUNT FOR RECENT TRENDS. PREVIOUS DISCUSSION FOLLOWS... AS THE TROF TRAVERSES THE REGION THIS WEEKEND...COLD AIR ADVECTION ALOFT WILL ACT TO DESTABILIZE THE ATMOSPHERE OVER NORTHERN UTAH ON SATURDAY. HAVE RAISED POPS SLIGHTLY OVER NORTHERN AREAS ON SATURDAY FOR THE POSSIBILITY OF SCATTERED SHOWERS AND THUNDERSTORMS. TEMPERATURES ARE ALSO EXPECTED TO BE 12 TO 18 DEGREES BELOW CLIMO THIS WEEKEND ACROSS THE NORTH. A GRADUAL WARMING TREND IS EXPECTED FOR THE FIRST HALF OF THE WORK WEEK AS WE REMAIN UNDER NORTHWEST FLOW ALOFT. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION ON THURSDAY AND FRIDAY RETURNING TEMPS TO NEAR CLIMO. && .AVIATION...A COLD FRONT HAS CROSSED THE SALT LAKE TERMINAL...SUPPORTING NORTHERLY WINDS OVERNIGHT...WITH LESS THAN 20 PERCENT CHANCE OF WINDS SHIFTING TO SOUTHEAST DRAINAGE BY MORNING. WILL HAVE TO MONITOR FOR PRECIPITATION DEVELOPING SATURDAY MORNING WITH THE ARRIVAL OF THE COLD TROUGH ALOFT. WINDS WILL CONTINUE TO BE GUSTY OUT OF THE NORTHWEST TOMORROW AFTERNOON. && .FIRE WEATHER...THE COLD FRONT WILL CROSS THE DISTRICT TONIGHT AND TOMORROW...BRINGING INCREASING RELATIVE HUMIDITY VALUES AND MUCH COOLER TEMPERATURES. A DRIER AND WARMER AIRMASS IS EXPECTED TO RETURN EARLY NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING UNTIL MIDNIGHT SATURDAY FOR UTZ005. WY...NONE. && PUBLIC...ROGOWSKI/MYRICK/KRUSE FIRE WEATHER...TRAPHAGAN AVIATION...ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 14, 10:35 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1035 PM MDT FRI AUG 14 2009 UTZ001>016-019>021-517-518-WYZ021-151200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1035 PM MDT FRI AUG 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL USHER IN MUCH COOLER TEMPERATURES FOR THE WEEKEND. PRECIPITATION IS EXPECTED ACROSS PORTIONS OF NORTHERN UTAH ON SATURDAY...OTHERWISE A DRIER AIRMASS WILL PERSIST ACROSS THE AREA. SOUTHWEST WINDS WILL GUST AHEAD OF THE COLD FRONT ACROSS SOUTHEAST UTAH SATURDAY AFTERNOON AND WILL COMBINE WITH DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 9:03 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Wasatch | 57 min |
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.